Fractional transformations of generalised functions

Khan, Khaula Naeem and Lamb, Wilson and McBride, Adam C. (2009) Fractional transformations of generalised functions. Integral Transforms and Special Functions, 20 (6). pp. 471-490. ISSN 1065-2469

[img]
Preview
Text (strathprints013377)
strathprints013377.pdf
Accepted Author Manuscript

Download (174kB)| Preview

    Abstract

    A distributional theory of fractional transformations is developed. A constructive approach, based on the eigenfunction expansion method pioneered by A. H. Zemanian, is used to produce an appropriate space of test functions and corresponding space of generalised functions. The fractional transformations that are defined are shown to form an equicontinuous group of operators on the space of test functions and a weak continuous group on the space of generalised functions. Integral representations for the fractional transformations are also obtained under certain conditions. The fractional Fourier transformation is considered as a particular case of our general theory.